Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 61, NWS New Orleans, LA

April 4, 2012Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Apr 4, 2012, 7:21 PM CDT for Harrison County, Mississippi. It took effect at Apr 5, 2012, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2012, 7:21 PM CDT (00:21 UTC)
In effect from
Apr 5, 2012, 1:00 PM CDT
Expired
Apr 5, 2012, 11:22 AM CDT
In force
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Lyman (LYMM6).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WGUS44 KLIX 050021
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
721 PM CDT WED APR 4 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-060000-
/O.NEW.KLIX.FL.W.0061.120405T1800Z-120406T0000Z/
/LYMM6.1.ER.120405T1800Z.120405T1800Z.120405T1800Z.NO/
721 PM CDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BILOXI RIVER NEAR LYMAN.
* FROM THURSDAY AFTERNOON TO THURSDAY EVENING.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 9.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE EARLY 
  TOMORROW AFTERNOON.
* IMPACT...AT 12.0 FEET...RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE 
  WILL BEGIN TO FLOOD
* IMPACT...AT 9.0 FEET...THE RIVER WILL BE BANKFULL AT THE THREE 
  RIVERS ROAD BRIDGE

$$
1 follow-up statement
625 
WGUS84 KLIX 051622
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1122 AM CDT THU APR 5 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...



&&

MSC047-051652-
/O.CAN.KLIX.FL.W.0061.000000T0000Z-120406T0000Z/
/LYMM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1122 AM CDT THU APR 5 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BILOXI RIVER NEAR LYMAN.
* AT  7:00 AM THURSDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.0 FEET. THE 
  RIVER IS EXPECTED TO FALL TO AROUND 5.0 FEET BY EARLY TUESDAY
  MORNING APRIL 10.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 4, 3:11 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 4, 3:11 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 PM CDT WED APR 4 2012

.SYNOPSIS...
SLOW MOVING UPPER LEVEL LOW OVER TEXAS PANHANDLE WILL DRIFT EAST
TONIGHT. ASSOCIATED WITH THE UPPER LEVEL LOW IS A LOW PRESSURE
TROUGH IN EAST TEXAS. THE UPPER LEVEL LOW AND TROUGH WILL MOVE
EAST TONIGHT CAUSING ANOTHER ROUND OF THUNDERSTORMS AND HEAVY RAIN
TO DEVELOP ACROSS THE AREA LATE THIS EVENING AND OVER NIGHT. USED
CONSENSUS OF GFS AND ECMWF MODELS AS BASIS FOR FORECAST.

&&

.SHORT TERM...
A FEW HOURS GRACE BEFORE THUNDERSTORMS DEVELOP OR MOVE INTO THE
AREA FROM THE WEST TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS IN THE AREA. THERE IS A EVEN GREATER RISK OF 2 TO 3
INCHES OF HEAVY RAIN OVERNIGHT. MOST OF THE AREA GOT 2 TO 3 INCHES
OF RAINFALL DURING THE PAST 24 HOURS...SO THE GROUND IS SATURATED
AND ANY HEAVY RAIN WILL RESULT IN FLASH FLOODING.

&&

.LONG TERM...
THE UPPER LEVEL LOW IS EXPECTED TO MOVE EAST OF THE LOWER
MISSISSIPPI VALLEY ON THURSDAY WITH A RIDGE OF HIGH PRESSURE
BUILDING OVER THE AREA. THE RIDGE WILL WEAKEN MONDAY THROUGH
TUESDAY ALLOWING A SERIES OF UPPER LEVEL DISTURBANCES TO APPROACH
THE FORECAST AREA FROM THE NORTHWEST. CONFIDENCE IN GETTING
RAINFALL MONDAY AND TUESDAY IS NOT HIGH...SO AM ONLY GO WITH A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...
HAVE UPDATED TAFS TO REFLECT CURRENT CONDITIONS. IT SEEMS THAT
CONVECTION MIGHT HOLD OFF A LITTLE LONGER THAN EXPECTED. IT IS
STILL A VERY CONDITIONAL FORECAST SO HAVE DECIDED TO REMOVE TEMPO
GROUPS AT ALL TERMINALS FOR THUNDERSTORMS AND REPLACED THEM WITH
VICINITY THUNDERSTORMS DUE TO THE UNCERTAINTY OF THUNDERSTORM
DEVELOPMENT. CONTINUE TO WATCH FOR FORECAST UPDATES THIS EVENING.

&&

.MARINE...
WINDS HAVE DECREASED OVER THE COASTAL WATERS SO HAVE DISCONTINUED
THE SMALL CRAFT ADVISORY. A WEAK COLD FRONT WILL BE MOVING THROUGH
THE AREA LATE TONIGHT AND THURSDAY MORNING FOLLOWED BY BUILDING HIGH
PRESSURE. WINDS AND SEAS WILL BE ON THE LIGHT SIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  82  53  79 /  50  20   0   0
BTR  64  85  58  81 /  50  10   0   0
ASD  66  85  60  81 /  50  30   0   0
MSY  68  84  64  81 /  50  20   0   0
GPT  66  84  60  81 /  50  40  10   0
PQL  67  84  60  81 /  50  50  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Apr 4, 10:56 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT WED APR 4 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-051600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1056 AM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A BREAK IN THE STRONGER THUNDERSTORMS AND HEAVY RAINFALL
LATER THIS MORNING...HOWEVER A BREAK IN RAIN WILL LIKELY LEAD TO
WARM TEMPERATURES WHICH WILL CREATE AN EXTREMELY UNSTABLE AIR MASS.
ADDITIONAL DISTURBANCES IN THE ATMOSPHERE WILL ALLOW FOR
MORE STRONG TO SEVERE THUNDERSTORMS TO DEVELOP WITH VERY HEAVY
RAINFALL LATE THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREATS
FROM SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE
WINDS...LARGE HAIL...FREQUENT TO CONTINUOUS LIGHTNING
STRIKES...AND A FEW BRIEF TORNADOES. PROLONGED PERIODS OF
THUNDERSTORMS MAY PRODUCE AREAS OF FLASH FLOODING...AND THE FLASH
FLOOD WATCH MAY NEED TO BE EXTENDED INTO TONIGHT OR THURSDAY
MORNING.

MINOR RIVER FLOODING CONTINUES ON THE LOWER PEARL AND LOWER
ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS. HEAVY RAINFALL MAY RESULT IN
ADDITIONAL RIVERS...SMALL STREAMS...CANALS...AND BAYOUS RISING TO
NEAR BANK FULL OR MINOR FLOOD LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY OVER
SOUTHEAST MISSISSIPPI AND SOUTHEAST LOUISIANA. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE AT LEAST DURING THE MORNING HOURS...
AND MAINLY IN COASTAL SECTIONS DURING THE AFTERNOON AS A COLD
FRONT MOVES INTO THE AREA. THE MAIN THREATS WILL BE FREQUENT
LIGHTNING...STRONG DAMAGING WIND GUSTS...AND LARGE HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
ONGOING AND POSSIBLE NEW RIVER FLOODING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED AT TIMES THROUGH THURSDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 1:33 AM CDTSevere Thunderstorm WarningLIXWilkinson57 min
Apr 5, 5:09 AM CDTSevere Thunderstorm WarningLIXPearl River51 min
Apr 5, 5:25 AM CDTSevere Thunderstorm WarningLIXPearl River35 min

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.